Alert archive / Delaware / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 22, NWS Philadelphia/Mount Holly

May 14, 2010New Castle County, Delaware; Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at May 14, 2010, 7:00 PM EDT for New Castle County, Delaware; Cecil County, Maryland. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2010, 7:00 PM EDT (23:00 UTC)
Expired
May 14, 2010, 8:00 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties New Castle County, DE, Cecil County, MD

The radar

The Dover AFB radar (KDOX), 102 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 3:43 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS51 KPHI 142300
SVRPHI
DEC003-MDC015-150000-
/O.NEW.KPHI.SV.W.0022.100514T2300Z-100515T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 PM EDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CECIL COUNTY IN NORTHEAST MARYLAND...
  WEST CENTRAL NEW CASTLE COUNTY IN NORTHERN DELAWARE...

* UNTIL 800 PM EDT

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
  LOCATED NEAR ZION...OR 13 MILES NORTHWEST OF ELKTON...AND MOVING 
  SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLASGOW AROUND 710 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY
AND EASTERN PENNSYLVANIA.

&&

LAT...LON 3972 7603 3958 7566 3958 7567 3964 7586
      3965 7592 3967 7597 3969 7606 3970 7607
TIME...MOT...LOC 2300Z 313DEG 44KT 3964 7595

$$

HAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:56 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 14, 3:56 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT FRI MAY 14 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL
BUILD IN FROM THE WEST FOR THE WEEKEND. LOW PRESSURE IS FORECAST
TO APPROACH AND CROSS OUR REGION TUESDAY THROUGH WEDNESDAY OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH #174 IS NOW IN EFFECT UNTIL 10 PM FOR
OUR ALL OUR COUNTIES EXCEPT FOR MONROE COUNTY IN PA AND SUSSEX
COUNTY IN NJ.

MOSTLY TO PARTLY SUNNY SKIES PREVAIL THIS AFTERNOON AS CONVECTION
STARTS TO FIRE UP ACROSS PENNSYLVANIA AND IS MORE SCATTERED
SOUTHWARD INTO VIRGINIA.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE PRE
FRONTAL TROUGH, AHEAD OF THE COLD FRONT, AND SPREAD INTO OUR
AREA WHERE WE HAVE DESTABILIZED THROUGH THIS AFTERNOON AND HAVE
HAD GOOD SURFACE HEATING WITH TEMPERATURES RISING INTO THE LOWER
80S. THE ACTUAL COLD FRONT EXTENDS FROM AROUND WILLIAMSPORT, PA
SOUTHWARD INTO MARYLAND/VIRGINIA THIS AFTERNOON. THE FRONT IS SLOW
MOVING AND BY 00Z TONIGHT WILL BE ACROSS OUR AREA. WE EXPECT THE
FRONT TO EXIT THE REGION OVERNIGHT, LIKELY AFTER MIDNIGHT. AS THE
FRONT MOVES OUT WE SHOULD SEE SOME DRYING OCCUR AND SKIES SHOULD
START TO CLEAR OUT A BIT.

TEMPERATURES WILL DROP SOMEWHAT BUT WILL REMAIN ABOVE NORMAL.
GUIDANCE WAS SIMILAR AND A BLEND WAS ACCEPTED.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE FRONT CLEARS THE AREA BY EARLY SATURDAY MORNING BRINGING IN
BEAUTIFUL WEATHER FOR THE WEEKEND. HIGH PRESSURE WILL BUILD IN
FROM THE WEST. TEMPERATURES WILL GRADUALLY COOL OVER THE NEXT
COUPLE OF DAYS BUT WILL REMAIN CLOSE TO NORMAL, IN THE LOWER 70S
ACROSS THE AREA. SATURDAY WILL BE A BIT BREEZY WITH AM INCREASED
GRADIENT BETWEEN THE DEPARTING LOW AND BUILDING HIGH. THE GRADIENT
RELAXES LATER SATURDAY AND SUNDAY DOES NOT LOOK TO BE TOO WINDY.

MONDAY WILL BE THE CALM BEFORE THE NEXT SYSTEM ARRIVES. MODEL
GUIDANCE GENERALLY KEEPS US DRY AS CLOUDS INCREASE THROUGHOUT THE
DAY. SOME SHOWERS MAY START TO MOVE IN BY THE AFTERNOON,
ESPECIALLY ACROSS THE SOUTHERN AREA. THERE MAY BE A RUMBLE OR TWO
OF THUNDER MONDAY AFTERNOON BUT CONFIDENCE IS NOT HIGH ENOUGH AT
THIS TIME INCLUDE WITH THIS PACKAGE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A TYPICAL SLOW MOVING SPRING SYSTEM WILL BE AFFECTING OUR CWA FOR
MUCH OF THE LONG TERM. THERE HAS BEEN PRETTY GOOD MODEL CONSENSUS
ON AN OVERRUNNING/WAA TYPE PRECIP EVENT FOR THE START OF THE LONG
TERM MONDAY NIGHT AND TUESDAY. BECAUSE OF THE GREATER MODEL
CONSENSUS WE UPPED THE POPS TO LIKELY BOTH MONDAY NIGHT AND
TUESDAY. THIS HAS THE POTENTIAL TO BE A SOAKING RAIN EVENT IF THE
FORECAST CONVECTION CAN WORK ITS WAY INTO OR NEAR OUR CWA.
INITIALLY THERE IS NOT MUCH INSTABILITY ALOFT FORECAST FOR MONDAY
NIGHT OVER OUR CWA OR UPWIND. BY TUESDAY THIS DOES CHANGE WITH
INSTABILITY FORECAST WEST OF OUR CWA ON BOTH THE GFS AND ECMWF. WE
KEPT IN THE MENTION OF THUNDER TUESDAY AND TUESDAY NIGHT.

THE OCCLUDED FRONT AND TRIPLE POINT LOW IS FORECAST TO PASS THROUGH
OUR CWA CLOSE TO 12Z ON WEDNESDAY, BUT THE CLOSED LOW ALOFT IS
FORECAST TO SLOWLY LIFT AND OPEN AND TAKE THE BETTER PART OF TWO
MORE DAYS TO CLEAR OUR CWA. THE SO CALLED IMPROVEMENT WOULD BE TO GO
FROM AN OVERRUNNING TYPE EVENT TO A MORE CONVECTIVE DRIVEN ONE WITH
AT LEAST SOME BIGGER TIME GAPS BETWEEN PRECIPITATION.  WITH THE COLD
POOL ALOFT STILL TO THE WEST THERE IS ENOUGH FORECAST INSTABILITY
ALOFT TO INCLUDE THUNDER ON WEDNESDAY. SINCE IT SHOULD BE DAYTIME
HEATING DRIVEN, WE DID NOT EXTEND THUNDER FOR WEDNESDAY NIGHT. WE
ADDED A SLIGHT CHANCE OF SHOWERS FOR THURSDAY AS EVEN THOUGH THE
CLOSED LOW IS FORECAST TO OPEN AT THAT POINT, THE TROF AXIS IS YET
TO MOVE THROUGH. FAIR WEATHER IS FORECAST TO RETURN FOR FRIDAY.

UNTIL FRIDAY WE SHOULD BE HARD PRESSED TO HAVE TEMPERATURES ABOVE
NORMAL BETWEEN WHAT INITIALLY SHOULD BE AN ONSHORE FLOW AND THEN
HAVE INSITU COOL AIR DAMMING. WE WENT BELOW STAT GUIDANCE THROUGH
TUESDAY NIGHT. AFTER THAT STAT GUIDANCE FORECAST MAX TEMPS WERE
CLOSE TO 10-15C ABOVE FORECAST 850MB TEMPS WHICH SEEMS REASONABLE.
MIN TEMP STAT GUIDANCE ACCEPTED WED THRU FRI MORNINGS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SCATTERED CONVECTION MOVING EAST FROM CENTRAL PENNSYLVANIA THIS
AFTERNOON SHOULD, AT A MINIMUM, HOLD TOGETHER AS IT MOVES INTO OUR
AREA, BUT WE STILL DON'T HAVE ENOUGH CONFIDENCE THAT IT WILL HIT ANY
PARTICULAR SITE TO FORECAST ANYTHING OTHER THAN CB GROUPS IN THE MID
AFTERNOON TO EVENING TIME FRAME. AFTER THAT, THE FRONT MOVES THROUGH
AND ENDS THE THREAT. WE EXPECT WINDS TO GUST TO OR A BIT ABOVE 20 KT
FROM THE WEST SOUTHWEST THROUGH THE AFTERNOON.

WE TAKE OUT THE CB GROUPS AND THE GUSTINESS LATE IN THE EVENING WITH
THE PASSAGE OF THE FRONT, AND THEN BRING A GUSTY NORTHWEST WIND BACK
BY MID MORNING SATURDAY UNDER MAINLY CLEAR SKIES. WE ARE NOT
FORECASTING MVFR OR IFR CONDITIONS AT ANY TIME DURING THE TAF
PERIOD, BUT IF ANY SITE GETS CAUGHT UNDER A TSTMS IT WOULD
EXPERIENCE IFR CONDITIONS AND STRONG WIND GUSTS.

OUTLOOK...
VFR CONDITIONS EXPECTED THROUGH THE WEEKEND.

&&

.MARINE...
THE MARINE LAYER SHOULD PROVIDE ENOUGH PROTECTION, EVEN IN THE WAKE
OF THE COLD FRONTAL PASSAGE TONIGHT, FROM ADVISORY LEVEL WIND GUSTS.
WAVE WATCH GUIDANCE IS KEEPING SEAS BELOW THE ADVISORY CRITERION, SO
ALTHOUGH WE LIKELY WILL MENTION OCCASIONAL GUSTS TO 25 KNOTS LATE
TONIGHT INTO TOMORROW, WE ARE PUTTING UP NO FLAGS.

CONDITIONS ARE EXPECTED TO RELAX OVER THE WEEKEND, AND ADVISORY
CONDITIONS ARE NOT EXPECTED THROUGH MONDAY. THEY MAY APPROACH
ADVISORY LEVELS WITH THE APPROACH OF NEXT SYSTEM ON TUESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...GIGI
AVIATION...DELISI
MARINE...DELISI
Hazardous weather outlook, May 14, 3:49 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT FRI MAY 14 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ054-060>062-
067>071-152000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
349 PM EDT FRI MAY 14 2010

...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-PAZ055-152000-
SUSSEX-MONROE-
349 PM EDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST FOR TODAY...ESPECIALLY THIS
AFTERNOON AND THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE
SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-152000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
349 PM EDT FRI MAY 14 2010

...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 14, 4:18 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT FRI MAY 14 2010

NJZ001-007-008-PAZ054-055-062-142115-
CARBON PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
418 PM EDT FRI MAY 14 2010

...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE...MORRIS...
NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LEHIGHTON...MOVING EAST AT
50 MPH. THE THUNDERSTORM WILL BE NEAR PENN FOREST RESERVOIR...JONAS
AROUND 430 PM...BRODHEADSVILLE...GILBERT AROUND 445 PM...PORTLAND...
COLUMBIA AROUND 500 PM...HOPE AND BLAIRSTOWN AROUND 515 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN
ADDITION...LOCALLY HEAVY RAIN IS EXPECTED.

LAT...LON 4106 7469 4079 7469 4082 7591 4095 7591
      4095 7588 4098 7584 4099 7578 4101 7575

HAYES
Special weather statement, May 14, 4:26 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 PM EDT FRI MAY 14 2010

PAZ054-055-061-062-142130-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
426 PM EDT FRI MAY 14 2010

...STRONG THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...MONROE AND
NORTHAMPTON COUNTIES...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 36 MILES WEST OF LEHIGHTON...MOVING EAST AT 50
MPH. THE THUNDERSTORM WILL BE NEAR TRESCKOW AROUND 445 PM...SUMMIT
HILL...NEW MAHONING AROUND 500 PM...PARRYVILLE...PALMERTON AROUND 515
PM...WIND GAP AND BELFAST AROUND 530 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4095 7523 4068 7523 4070 7585 4074 7578
      4084 7594 4090 7600 4092 7600

HAYES
Special weather statement, May 14, 5:07 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 PM EDT FRI MAY 14 2010

NJZ001-007>010-PAZ055-062-142200-
HUNTERDON NJ-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-
WARREN NJ-
507 PM EDT FRI MAY 14 2010

...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MONROE...MORRIS...
NORTHAMPTON...SOMERSET...SUSSEX AND WARREN COUNTIES...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF EASTON...MOVING EAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR BANGOR...ROSETO AROUND 515 PM...
BELVIDERE...OXFORD AROUND 530 PM...BEATTYESTOWN...LONG VALLEY AROUND
545 PM...CHESTER AND MENDHAM AROUND 600 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4071 7439 4067 7445 4065 7445 4066 7443
      4066 7440 4064 7440 4074 7538 4094 7534
      4090 7436

HAYES
Special weather statement, May 14, 6:09 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
609 PM EDT FRI MAY 14 2010

NJZ008-010-142315-
MORRIS NJ-SOMERSET NJ-
609 PM EDT FRI MAY 14 2010

...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SOMERSET COUNTIES...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MORRISTOWN...MOVING EAST AT
45 MPH. THE THUNDERSTORM WILL BE NEAR CHATHAM AND BASKING RIDGE
AROUND 615 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4080 7434 4078 7437 4074 7436 4067 7445
      4065 7445 4066 7440 4062 7441 4061 7471
      4080 7474 4086 7433

HAYES
Special weather statement, May 14, 6:11 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
611 PM EDT FRI MAY 14 2010

NJZ001-007>009-PAZ054-055-061-062-142315-
CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SUSSEX NJ-WARREN NJ-
611 PM EDT FRI MAY 14 2010

...A STRONG THUNDERSTORM WILL AFFECT CARBON...HUNTERDON...LEHIGH...
MONROE...MORRIS...NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF LEHIGHTON...MOVING EAST AT
45 MPH. THE THUNDERSTORM WILL BE NEAR ROSSLAND...PEN ARGYL AROUND 630
PM...ROSETO...EAST BANGOR AROUND 645 PM...GREAT MEADOWS AND GREAT
MEADOWS-VIENNA AROUND 700 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4102 7482 4076 7484 4076 7576 4098 7571

HAYES
Special weather statement, May 14, 6:58 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
658 PM EDT FRI MAY 14 2010

NJZ010-012>015-019-020-026-PAZ069-150000-
BUCKS PA-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
658 PM EDT FRI MAY 14 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...MERCER...
MIDDLESEX...MONMOUTH...OCEAN AND SOMERSET COUNTIES...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTH OF TRENTON...MOVING SOUTHEAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR CROSSWICKS AROUND 700 PM...
IMLAYSTOWN...ALLENTOWN AROUND 715 PM...CASSVILLE...JACKSON AROUND 730
PM...CEDAR GLEN WEST...HOLIDAY CITY-DOVER AROUND 745 PM...LAVALLETTE
AND SEASIDE HEIGHTS AROUND 800 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4014 7402 4005 7402 3974 7409 3973 7411
      3976 7415 3977 7412 3980 7413 3982 7410
      3991 7409 3989 7412 3986 7412 3979 7416
      3978 7418 4025 7494 4048 7462 4025 7398

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 6:35 PM EDTSevere Thunderstorm WarningPHINew Castle55 min
May 14, 7:08 PM EDTSevere Thunderstorm WarningPHIKent, New Castle67 min
May 14, 7:27 PM EDTSevere Thunderstorm WarningPHINew Castle63 min

Nearby

Severe Thunderstorm Warnings in Delaware, 2010Severe Thunderstorm Warnings in Maryland, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.